Alert archive / California / Wind Advisories in 2020
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 16, 2020, 2:32 AM PST. It took effect at Feb 16, 2020, 12:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2020, 2:32 AM PST (10:32 UTC)
- In effect from
- Feb 16, 2020, 12:00 PM PST
- Expired
- Feb 17, 2020, 12:20 AM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
704 WWUS76 KHNX 161032 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 232 AM PST Sun Feb 16 2020 CAZ196>199-161845- /O.NEW.KHNX.WI.Y.0013.200216T2000Z-200217T1800Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 232 AM PST Sun Feb 16 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST MONDAY... * WHAT...Westerly winds 15 to 30 mph with gusts up to 55 mph expected. * WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and Kern County Desert. * WHEN...From noon today to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibilities in some locations. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
3 follow-up statements
412 WWUS76 KHNX 161847 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1047 AM PST Sun Feb 16 2020 CAZ196>199-170500- /O.CON.KHNX.WI.Y.0013.200216T2000Z-200217T1800Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1047 AM PST Sun Feb 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 55 mph expected. * WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and Kern County Desert. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibilities in some locations. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Andersen
337 WWUS76 KHNX 170455 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 855 PM PST Sun Feb 16 2020 CAZ196>199-171230- /O.CON.KHNX.WI.Y.0013.000000T0000Z-200217T1800Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 855 PM PST Sun Feb 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...Northwest winds 10 to 20 mph with gusts around 45 mph. * WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and Kern County Desert. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibilities in some locations. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
563 WWUS76 KHNX 170820 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 AM PST Mon Feb 17 2020 CAZ196>199-170930- /O.CAN.KHNX.WI.Y.0013.000000T0000Z-200217T1800Z/ Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1220 AM PST Mon Feb 17 2020 ...WIND ADVISORY IS CANCELLED... Westerly winds have diminished below advisory speeds during the past hour. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:17 PM PST, 11 hours 15 minutes earlier.
Area forecast discussion, Feb 15, 3:17 PM PST, 11 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Hanford CA 317 PM PST Sat Feb 15 2020 .UPDATE...Updated Air Quality Section. && .SYNOPSIS...Dry weather will continue over the the area through much of next week with temperatures above normal for the middle of February. && .DISCUSSION...Our area remains under the influence of a dry upper ridge over the eastern Pacific centered around 135W. Visible imagery showing some high clouds drifting southeast across our area ahead of the upper ridge. Temperatures re running 1-2 Deg F above yday at this time across most of our area as heights and thicknesses have risen slightly since yday. SREF indicating the offshore ridge retrograding slightly on Sunday and Monday as a deformation band drops slowly southward over CA. The main impacts that this will have for our area will be a period of breezy conditions along the ridges and below the passes in the Kern County Mountains and Deserts Sunday afternoon and evening along with an increase in mid/high clouds Sunday afternoon and evening. Slightly cooler daytime temperatures are anticiapted on Monday in response to lowering heights and thicknesses. The Eastern Pacific ridge is then progged to re-amplify off the coast on Tuesday then build inland on Wednesday. The operational medium range models seem to be a bit aggressive at trying to break down the blocky pattern toward the end of next week, but the NBM suggests the ridge holds on over our area through then end of next week for a continuation of dry conditions and warmer than normal temperatures. However, there is increasing confidence that a low pressure system will drop out of the Gulf of AK into the PAC NW next weekend which might result in a change from the persistent dry and mild pattern over our area by the beginning of the following week. && .AVIATION...In the San Joaquin Valley, areas of MVFR and local IFR between 09Z Sun and 17Z Sun in haze and mist. Otherwise, VFR conditions will prevail across the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES...On Sunday February 16 2020... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES...None. && public...DS aviation....DS weather.gov/hanford
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.